Alert archive / North Carolina / Tornado Warnings in 2022

Tornado Warning 7, NWS Newport/Morehead City, NC

June 3, 20224 counties in North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Jun 3, 2022, 2:24 PM EDT for 4 counties in North Carolina. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2022, 2:24 PM EDT (18:24 UTC)
Expired
Jun 3, 2022, 3:15 PM EDT
In force
51 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Beaufort County, NC, Hyde County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 108 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 2:25 PM EDTTSTM WND DMG1 N Wenona, NCSEVERAL TREES BLOWN DOWN. PICKUP TRUCK BLOWN OVER. CROPS DAMAGED. RAILROAD BED ROAD WAS CLOSED FOR A TIME DUE TO TREE DAMAGE. POSSIBLE TORNADO. TIME ESTIMATED BASED ON RADAR.
Jun 3, 2:25 PM EDTTSTM WND DMGWenona, NCA DAMAGE SURVEY FOUND EVIDENCE OF WIND SPEEDS UP TO 75 MPH DUE TO A THUNDERSTORM MICROBURST. SEVERAL LARGE TREE LIMBS WERE SNAPPED, AND A FEW TREES WERE BLOWN DOWN, INCLUDING ONE THAT FELL ON A PICKUP TRUCK. EXTENSIVE CROP DAMAGE WAS FOUND IN THE AREA AS WELL.
Jun 3, 2:25 PM EDTHAIL 1.5Wenona, NCDELAYED REPORT. HAIL OF PING PONG, OR SLIGHTLY LARGER, WAS REPORTED IN ADDITION TO DAMAGING, STRAIGHT LINE WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2022-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2022-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WFUS52 KMHX 031824
TORMHX
NCC013-095-177-187-031915-
/O.NEW.KMHX.TO.W.0007.220603T1824Z-220603T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
224 PM EDT Fri Jun 3 2022

The National Weather Service in Newport has issued a

* Tornado Warning for...
  Southeastern Washington County in eastern North Carolina...
  Northwestern Hyde County in eastern North Carolina...
  Northeastern Beaufort County in eastern North Carolina...
  Southwestern Tyrrell County in eastern North Carolina...

* Until 315 PM EDT.
    
* At 223 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Pungo Lake, or 13 miles southeast of Plymouth,
  moving southeast at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Kilkenny, Killkenny, Ponzer, Fairfield, Pungo, Pike Road, Wenona,
  Pungo Lake, Phelps Lake and Alligator Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Life-threatening flash flooding is also occuring or is imminent.
Avoid taking shelter in flooded or flood prone areas. If indoors,
move to an interior room on the lowest dry floor. If in a car,seek
shelter in a sturdy building away from the flooding.

Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3567 7672 3585 7665 3580 7615 3548 7626
TIME...MOT...LOC 1823Z 297DEG 61KT 3571 7658 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

27
3 follow-up statements
392 
WWUS52 KMHX 031835
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
235 PM EDT Fri Jun 3 2022

NCC013-095-177-187-031915-
/O.CON.KMHX.TO.W.0007.000000T0000Z-220603T1915Z/
Washington NC-Hyde NC-Beaufort NC-Tyrrell NC-
235 PM EDT Fri Jun 3 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
SOUTHEASTERN WASHINGTON...NORTHWESTERN HYDE...NORTHERN BEAUFORT AND
SOUTHWESTERN TYRRELL COUNTIES...
    
At 235 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Pungo Lake, or 15 miles southeast of Plymouth,
moving east at 40 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Kilkenny, Killkenny, Fairfield, Pike Road, Pungo Lake, Phelps Lake
and Alligator Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.

&&

LAT...LON 3575 7617 3550 7625 3567 7666 3584 7658
TIME...MOT...LOC 1835Z 290DEG 37KT 3573 7653 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

27
733 
WWUS52 KMHX 031852
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
252 PM EDT Fri Jun 3 2022

NCC013-031900-
/O.CAN.KMHX.TO.W.0007.000000T0000Z-220603T1915Z/
Beaufort NC-
252 PM EDT Fri Jun 3 2022

...THE TORNADO WARNING FOR NORTHERN BEAUFORT COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3563 7656 3581 7651 3572 7618 3550 7625
TIME...MOT...LOC 1850Z 292DEG 60KT 3567 7642 

$$

NCC095-177-187-031915-
/O.CON.KMHX.TO.W.0007.000000T0000Z-220603T1915Z/
Washington NC-Hyde NC-Tyrrell NC-
252 PM EDT Fri Jun 3 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
SOUTHEASTERN WASHINGTON...NORTHWESTERN HYDE AND SOUTHWESTERN TYRRELL
COUNTIES...
    
At 250 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Alligator Lake, or 22 miles southeast of Plymouth,
moving southeast at 40 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Fairfield, Kilkenny, Killkenny, Pungo Lake, Phelps Lake and Alligator
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.

&&

LAT...LON 3563 7656 3581 7651 3572 7618 3550 7625
TIME...MOT...LOC 1850Z 292DEG 60KT 3567 7642 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

27
296 
WWUS52 KMHX 031906
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
306 PM EDT Fri Jun 3 2022

NCC095-177-187-031915-
/O.CON.KMHX.TO.W.0007.000000T0000Z-220603T1915Z/
Washington NC-Hyde NC-Tyrrell NC-
306 PM EDT Fri Jun 3 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
SOUTHEASTERN WASHINGTON...NORTH CENTRAL HYDE AND SOUTHWESTERN TYRRELL
COUNTIES...
    
At 306 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Alligator Lake, or 29 miles southeast of Plymouth,
moving southeast at 40 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Fairfield, Kilkenny, Killkenny and Alligator Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.

&&

LAT...LON 3568 7619 3550 7625 3559 7647 3573 7642
TIME...MOT...LOC 1906Z 293DEG 59KT 3562 7632 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 3, 1:47 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 3, 1:47 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
147 PM EDT Fri Jun 3 2022

.SYNOPSIS...
A cold front will move through Eastern NC today bringing
scattered showers and thunderstorms to the area this afternoon
and evening. High pressure then builds in behind the front this
weekend. A tropical system will pass offshore early next week
with ridging building back in around mid next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1020 AM Fri...No changes to prev disc.

Prev disc...Recent satellite imagery and observations show
widely scattered high clouds across the region with light Sw'rly
winds and temps in the low 70s across ENC this morning. This
calm weather will be short lived however with the approach of a
weak cold front. The frontal boundary currently extends SW'wards
across Western VA/NC/SC this morning and is slowly tracking
E'wards. This front is denoted by a slight decrease in dewpoints
behind the front.

This weak cold front will continue to track E'wards through the FA
later this afternoon, moving in a SErly direction and reaching the
southern coast by the early evening hours. Hi res guidance continues
to show the front pivoting on the eastern flank, advancing
southwards across the OBX. With this front being rather weak in
nature temp changes behind the front won't be significant, with mid
80s expected across the northern tier and upper 80s to around 90
across the southern tier. Though the front will be weak it will
be accompanied by shower and thunderstorm activity this
afternoon, some of which could be strong to potentially severe
in nature. SBCAPE values of 500-1500 J/kg will combine with
modest wind shear of about 20-35 knots, and marginal at best
700-500 mb lapse rates to create a favorable environment for
thunderstorm development especially to the east of Hwy 17 where
insolation will be maximized prior to the arrival of the fronts
associated cloud cover. Sea breeze is expected to develop early
aftn, which will push inland to collide with the cold front,
allowing for better lift to be in place. Additionally, a mid
level shortwave will move through, providing overall large-
scale ascent across the FA. A few storms could become strong to
marginally severe given the favorable environment with locally
damaging wind gusts, heavy rainfall, and some isolated hail
being the primary threat within the strongest storms. This
activity will continue to persist into tonight as well given the
slow moving nature of the cold front.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
As of 705 AM Fri...Cold front continues to slowly push offshore
tonight with widespread shower and thunderstorm activity
impacting the FA area, especially along the coast. With showers
and storms continuing to train over each other, widespread
rainfall amounts around 1-2 inches, with locally higher amounts
possible are forecast, especially along the coast promoting at
least a marginal threat for some flash flooding across the CWA
late this afternoon and evening. Showers and storms will slowly
end from NW to SE across the CWA overnight though recent model
guidance suggests activity may stick around portions of the
southern OBX and Crystal Coast into Saturday morning. Lows Fri
night are forecast to be in the mid 60s across the area.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 315 AM Fri...Seasonable conditions are expected this
weekend as high pressure moves in from the north, though a
lingering boundary offshore will allow for scattered rain
chances to persist along the coast. A developing tropical
system will then pass offshore late Sunday and into Monday,
keeping scattered shower chances across the coast. High pressure
then builds into the area late Monday, and shifts offshore for
the rest of the week. A weak front or trough will enhance rain
chances by late week.

Saturday...High pressure will build in from the north Saturday,
however a stalled front just south of the area will help keep
scattered showers and thunderstorms across southern half of the
forecast area. Otherwise, expect seasonable temps with highs in
the low 80s inland and upper 70s along the beaches.

Sunday and Monday...A developing tropical system is expected to
pass well offshore late Sunday and into Monday. However, the
system will be close enough to allow for scattered shower and
thunderstorm development along the coast, potentially spreading
inland Sunday afternoon. Along with the rain chances some breezy
conditions will be possible along the coast as the pressure
gradient is pinched between the system offshore and high
pressure to the north.

Though there is still uncertainty in the exact track and
strength of this system, direct impacts appear unlikely for
Eastern NC. Of more concern will be the threat of large and
dangerous surf as well as strong rip currents that will develop
along most Eastern NC beaches.

Tuesday through Thursday...High pressure will build back
offshore Tuesday. Then, the high will retreat farther east as a
weak front or trough pushes into the region. This will help to
increase precip chances Wednesday and Thursday. Temperatures
will be increasing during this period as well, with highs likely
reaching the upper 80s to low 90s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /through Saturday Afternoon/...
As of 135 PM Fri...Latest satellite imagery showing cu field
show vertical development across SW portions of the FA. A few
showers and tstorms already beginning to initiate with further
convection expected as cold front collides with the sea breeze.
VFR conditions will likely drop within the next few hours to
MVFR with a tempo IFR group warranted due to the potential for
heavy downpours within stronger tstorms. Strongest storms are
expected across the southern TAF sites from late aftn to early
evening. Additional showers and storms expected through tonight
before becoming more sct late. Sub-VFR conditions expected
overnight with primarily MVFR cig/vis, though IFR conditions
can't be ruled out at this point. Fog development will be patchy
and dependent on locations that see best rainfall. Frontal
boundary will stall offshore Sat morning, keeping some clouds
and a few sct showers around across the southern coast. VFR
conditions are expected after daybreak Sat, but some mid level
clouds will linger across EWN/OAJ through the end of the TAF
period.

LONG TERM /Saturday through Tuesday/... As of 330 AM
Fri...Mostly VFR conditions are expected through the period as
high pressure builds into the area. Some lower ceilings could
creep in along the coast early next week in association with an
offshore disturbance.

&&

.MARINE...
SHORT TERM /Today and Tonight/...
As of 350 AM Fri...Latest surface and buoy data indicate SW
winds at 10-15 kt, with some occasional gusts to 20-25 kt across
the OBX and central/southern waters. Seas remain wind- wave
dominant 2-4 ft this morning.

Otherwise, fair boating conditions expected today with 2-4 ft
seas forecast through the day today. Cold front will push
through, advancing across the northern waters first. SW winds
10-15 kts will gradually shift to 5-10 kt north- northeasterly
winds behind the front. A few showers and tstorms possible in
the afternoon as the front collides with the sea breeze.

LONG TERM /Saturday through Tuesday/...
As of 315 AM Fri...A tight pressure gradient will drive moderate
winds across the coastal waters through most of the period.
There is the potential for Small Craft conditions as the
gradient tightens further late Sunday and into early next week
in response to a deepening tropical system which will pass well
offshore. Additionally, large long period swell from this
system will likely keep seas at 6 feet or greater through mid
next week.

Winds will be NE at 10-20 kts Saturday and then ENE 15-20 kts
on Sunday. Wind increase Sunday night to NE 20-25 kts, before
subsiding on Monday. Winds continue to subside Monday night,
with light return flow developing on Tuesday.

Seas will run 3-4 ft through Sunday morning, at which point
both wind swell and and long period swell from the tropical
system increase waves to 5-7 ft by Sunday evening. Waves then
build to at least 6-9 ft Monday morning, with bigger seas
possible depending on the strength of the system offshore. Seas
of around 4-7 ft then continue through Tuesday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...ML/RCF
SHORT TERM...RCF
LONG TERM...SGK
AVIATION...SGK/ML
MARINE...SGK/RCF
Hazardous weather outlook, Jun 3, 11:06 AM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
1106 AM EDT Fri Jun 3 2022

NCZ029-044>047-079>081-091-193-041515-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Lenoir-Northern Craven-
1106 AM EDT Fri Jun 3 2022

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ090-092-094-194-198-041515-
Duplin-Jones-Pamlico-Southern Craven-Inland Onslow-
1106 AM EDT Fri Jun 3 2022

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Scattered shower and thunderstorms, some of which could be strong to
severe in nature, will be possible this afternoon and evening.
Damaging wind gusts, frequent lightning, heavy rain, and hail will be
the primary concern within the strongest storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-199-203-041515-
West Carteret-Coastal Onslow-Northern Outer Banks-
1106 AM EDT Fri Jun 3 2022

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Scattered shower and thunderstorms, some of which could be strong to
severe in nature, will be possible this afternoon and evening.
Damaging wind gusts, frequent lightning, heavy rain, and hail will be
the primary concern within the strongest storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong rip currents and dangerous surf are possible late this
weekend through early next week as swell from Potential Tropical
Cyclone One reaches the coast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-204-205-041515-
East Carteret-Ocracoke Island-Hatteras Island-
1106 AM EDT Fri Jun 3 2022

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING
FROM CAPE HATTERAS TO CAPE LOOKOUT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Scattered shower and thunderstorms, some of which could be strong to
severe in nature, will be possible this afternoon and evening.
Damaging wind gusts, frequent lightning, heavy rain, and hail will be
the primary concern within the strongest storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong rip currents and dangerous surf are possible late this
weekend through early next week as swell from Potential Tropical
Cyclone One reaches the coast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 3, 2:08 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
208 PM EDT Fri Jun 3 2022

NCZ092-195-198-199-031900-
Coastal Onslow NC-West Carteret NC-Jones NC-Inland Onslow NC-
208 PM EDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of southeastern Jones,
southern Onslow and west central Carteret Counties through 300 PM
EDT...

At 208 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dixon, or 7 miles southwest of New River Station, moving east at 55
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jacksonville, North Topsail Beach, New River Station, Piney Green,
Camp Lejeune Center, Stella, Swansboro, Hubert, Folkstone,
Silverdale, Midway Park, Verona, Dixon, Kuhns, Hammocks Beach, Onslow
Beach, Sneads Ferry, Hammocks Beach State Park, Sea View Pier and
Cedar Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3447 7755 3447 7757 3469 7767 3481 7710
      3452 7706 3446 7754
TIME...MOT...LOC 1808Z 260DEG 48KT 3462 7750

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Jun 3, 2:18 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
218 PM EDT Fri Jun 3 2022

NCZ045-046-080-081-031900-
Washington NC-Beaufort NC-Mainland Hyde NC-Tyrrell NC-
218 PM EDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of Washington,
northwestern Hyde, north central Beaufort and northwestern Tyrrell
Counties through 300 PM EDT...

At 217 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wenona, or near Plymouth, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Plymouth, Woodley, Pike Road, Wenona, Scuppernong, Pungo Lake, Phelps
Lake, Alligator Lake, Roper and Creswell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3571 7677 3586 7676 3594 7631 3560 7631
TIME...MOT...LOC 1817Z 272DEG 16KT 3578 7669

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

26

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:08 PM EDTSpecial Weather StatementMHXOnslow52 min
Jun 3, 2:17 PM EDTSpecial Marine WarningMHX43 min
Jun 3, 2:18 PM EDTSpecial Weather StatementMHXWashington42 min
Jun 3, 2:48 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Washington42 min
Jun 3, 3:00 PM EDTSpecial Marine WarningMHX31 min
Jun 3, 3:02 PM EDTSpecial Weather StatementMHXOnslow43 min
Jun 3, 3:12 PM EDTSevere Thunderstorm WarningMHXHyde, Tyrrell48 min
Jun 3, 3:16 PM EDTSpecial Marine WarningMHX44 min
Jun 3, 3:30 PM EDTSpecial Weather StatementMHXWashington30 min
Jun 3, 3:38 PM EDTSpecial Marine WarningMHX67 min
Jun 3, 3:41 PM EDTSpecial Marine WarningMHX64 min
Jun 3, 3:50 PM EDTSpecial Weather StatementMHXPamlico40 min
Jun 3, 4:00 PM EDTSpecial Weather StatementMHXHyde30 min
Jun 3, 4:16 PM EDTSpecial Marine WarningMHX59 min
Jun 3, 5:28 PM EDTSpecial Marine WarningMHX32 min
Jun 3, 5:38 PM EDTSpecial Weather StatementMHXBeaufort37 min
Jun 3, 5:46 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Washington44 min
Jun 3, 6:01 PM EDTSpecial Weather StatementMHXOnslow44 min
Jun 3, 6:43 PM EDTSpecial Weather StatementMHXWashington47 min
Jun 3, 6:51 PM EDTSpecial Weather StatementMHXJones39 min
Jun 3, 7:28 PM EDTSpecial Weather StatementMHXTyrrell32 min
Jun 3, 7:30 PM EDTSpecial Weather StatementMHXCraven30 min

Nearby

Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.